Heavy Rain, Trego
- When
- September 1, 6:00 AM CST
- Where
- Trego County, 11 mi NE of Ogallah
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.914, -99.873 (the zone’s center; the record gives no point)
4.60" of rain fell overnight.
3 heavy rain, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 1, 2:33 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CDT FRI SEP 1 2006 .DISCUSSION... DAYS 1-2... THE MAIN CHALLENGE THROUGH SATURDAY IS THE EXTENT OF THE NEXT BIG ROUND OF EXPECTED RAINFALL. LATE EVENING SHIFT ISSUED FLOOD WATCH FOR NORTHEASTERN SECTIONS OF CWA AS A NEARLY STATIONARY THIN LINE OF STORMS DEVELOPED ALONG A NORTHWEST TO SOUTHEAST ORIENTED FRONT FROM ROUGHLY THE HILL CITY AREA TO HAYS INTO SOUTH CENTRAL KANSAS LATE LAST NIGHT. BY 08Z...THE MAJORITY OF THE HEAVY RAIN WAS DIMINISHING AS IT WAS DEVELOPING/MOVING SOUTHWARD TOWARDS THE DODGE-KINSLEY-MACKSVILLE AREA. THE WESTERN CLUSTER OF THIS OVERALL COMPLEX HAD PROGRESSED EASTWARD AT A DECENT ENOUGH CLIP SUCH THAT FLOODING CONCERNS WERE MUCH LESS...ALTHOUGH THERE WAS CONTINUED REDEVELOPMENT IN THE ULYSSES TO LAKIN AREAS. CLOUD COVER AND RAIN PRIMARILY OVER THE NORTHEASTERN CWA SHOULD KEEP TEMPERATURES RATHER COOL TODAY. IN THE SOUTHWEST ZONES...THERE MAY BE ENOUGH SUNSHINE BY LATE AFTERNOON TO PROMOTE TEMPS INTO THE LOWER 80S. ABSENT THE MCS DEBRIS...TODAY/TONIGHT LOOKS VERY SIMILAR TO LAST NIGHT...WITH A WEAK SURFACE CIRCULATION SOMEWHERE OVER THE SOUTHWEST ZONES...AND NORTH OF IT EASTERLY LOW LEVEL FLOW INTO EASTERN COLORADO WITH ABUNDANT LOW LEVEL MOISTURE. ALSO...THE SUBTROPICAL JET WILL CONTINUE TO NOSE INTO WESTERN KANSAS...ALSO AIDING IN LIFTING...AS IF DEEP LAYER CONVERGENCE FROM THE SOUTHWARD MOVING NORTHERN STREAM COLD FRONT WASNT ENOUGH. PRETTY STRONG PRESSURE FALLS OVER SOUTH CENTRAL COLORADO BY LATE AFTERNOON WITH STRONG PRESSURE RISES OVER SOUTHEASTERN WYOMING...WILL KEEP STRONG UPSLOPE CONDITIONS CONTINUING INTO THE NIGHT. APPEARS AS IF COUPLING OF SUBTROPICAL JET AND A BRANCH OF THE NORTHERN STREAM JET ROUNDING THE NORTHERN PLAINS UPPER LOW...WILL REALLY MAXIMIZE OVERNIGHT TONIGHT. TREMENDOUS H85-7 FRONTOGENESIS WILL RESULT WITH A PLETHORA OF CONVECTIVE ACTIVITY ENSUING. PRETTY IMPRESSIVE QPF SIGNALS FROM ALL THE MAJOR MODELS LEND CONFIDENCE IN A WIDESPREAD >1 RAIN EVENT FOR A GOOD CHUNK OF SOUTHWEST KANSAS...ESPECIALLY CLOSER TO THE OK BORDER. WILL EXTEND THE GOING FLOOD WATCH FOR TREGO-ELLIS-NESS-RUSH- PAWNEE-STAFFORD COUNTIES BASED ON THIS UPDATED FCST. WHEN THE LAST OF THE RAIN CLEARS SOUTHWEST KS IS THE NEXT CHALLENGE. THINK BY 12Z SAT... MOST OF THE ACTIVITY WILL BE OUT OF THE AREA...ALTHOUGH THE UKMET IS THE SLOWEST MOVING THE H7 FORCING SOUTH OF THE AREA. SHOULD SEE FAIRLY ABUNDANT CLOUD COVER SATURDAY OVER THE SOUTHERN THIRD OF THE CWA WITH TEMPS NOT ESCAPING THE 60S. THE NORTHERN CWA SHOULD SEE SOME BREAKS IN THE CLOUDS BY AFTERNOON...BUT COLD 850MB TEMPS IN THE UPPER SINGLE DIGITS WOULD ONLY SUPPORT MID- UPPER 60S AT BEST EVEN WITH DECENT SUNSHINE. -UMSCHEID DAYS 3-7... NO CHANGES TO GOING FCST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 55 68 53 / 60 80 30 0 GCK 76 54 68 53 / 50 90 30 0 EHA 81 55 67 52 / 50 80 30 0 LBL 81 55 68 53 / 50 80 30 0 HYS 72 56 68 53 / 80 90 30 0 P28 76 60 71 56 / 90 60 50 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ030-KSZ031-KSZ045- KSZ046-KSZ065-KSZ066. && FN25/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 507 AM CDT FRI SEP 1 2006 KSZ030-031-045-046-065-066-021015- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD- 507 AM CDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH EARLY SATURDAY MORNING. HEAVY RAINFALL IS EXPECTED ONCE AGAIN LATE THIS AFTERNOON THROUGH TONIGHT AS A STRONG UPPER STORM SYSTEM SLOWLY MOVES ACROSS THE NORTHERN PLAINS. AN ADDITIONAL ONE TO THREE INCHES CAN BE EXPECTED IN A FEW LOCATIONS...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT REPORTS OF RAINFALL TOTALS AND HIGH WATER AREAS ARE ENCOURAGED. KSZ043-044-061>064-074>081-084>090-021015- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- 507 AM CDT FRI SEP 1 2006 /407 AM MDT FRI SEP 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED WITH THE ADDITIONAL DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ONE TO THREE INCHES OF ADDITIONAL RAINFALL IS POSSIBLE IN SOME AREAS...HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UMSCHEID
The national radar mosaic for the moment the first event began.
3 heavy rain, 1 flood. Local standard time, as filed.
4.60" of rain fell overnight.
5.00" of rain fell overnight.
6.60" of rain fell overnight.
Heavy rainfall overnight resulted in considerable runoff. Some county roads were barricaded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533989, 5533990, 5533991, 5533992.